Hail, Clermont
- When
- June 25, 2:31 PM EST to 2:34 PM EST
- Where
- Clermont County, Williamsburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.050, -84.050
A weak boundary along the Ohio River provided a focus for thunderstorm activity ahead of a cold front. This translated to a weak trough axis that extended from northern Kentucky to central Ohio later in the day, also providing a focus for strong storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A weak boundary along the Ohio River provided a focus for thunderstorm activity ahead of a cold front. This translated to a weak trough axis that extended from northern Kentucky to central Ohio later in the day, also providing a focus for strong storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 12:02 PM EST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT THU JUN 25 2009 .SYNOPSIS... A WEAK COLD FRONT WILL TRAVEL ACROSS THE REGION TODAY AND TONIGHT. THE FRONT WILL MOVE SLOWLY SOUTH OF THE AREA ON FRIDAY...AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THE HIGH WILL DROP SOUTHEAST ON SATURDAY IN ADVANCE OF THE NEXT COLD FRONT DUE TO ARRIVE ON SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST GUIDANCE IS SUGGESTING THAT BEST POPS WILL BE ACRS THE S...WITH WWD BUILDING CONVECTION AS H8 CONVERGENCE WORKS NW. ACRS THE N BUT MUCH HAPPENS UNTIL AFT 00Z...WHEN FNT PUSHES TOWARDS THE FA. THIS SEEMS TO BE BACKED BY WHAT WE ARE SEEING ON RADAR. UPDATED FCST TO SHOW THE ABOVE MENTIONED TRENDS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... THE LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS...SOME SEVERE...WILL LINGER TONIGHT. LATEST GFS AND ECMWF HAVE SLOWED PROGRESS OF THE FRONT ON FRIDAY...SO RETAINED CHANCE OF THUNDERSTORMS FOR MOST LOCATIONS. DRY WEATHER WILL MOVE IN BY FRIDAY NIGHT WITH HIGH PRESSURE. THE DRY PERIOD WILL CONTINUE ON SATURDAY AS THE HIGH CENTER MOVES SOUTHEAST. MORE WARM SUMMER WEATHER IS IN STORE WITH HIGHS IN THE MID AND UPPER 80S ON FRIDAY THEN BACK UP TO AROUND 90 ON SATURDAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WITH FRONT PUSHING TO THE SE OF AREA...HAVE GONE MOSTLY CLEAR FOR FRI NIGHT WITH AREA DOMINATED BY HIGH PRESSURE THROUGH MUCH OF SATURDAY. HIGHEST H8 HEIGHTS REMAIN TO SOUTH OF AREA...THOUGH ECMWF BUILDING RIDGE INTO SOUTHERN AREA A LITTLE MORE THAN GFS...WHICH IS MORE SIMILAR TO THE GFS ENSEMBLE MEAN. WITH ECMWF A LITTLE CLOSER TO THE ENS MEAN...AND HAVE SIDED WITH THE COMBINATION OF THESE TWO FOR FORECAST SOLUTION. AS A RESULT...HAVE GONE HIGHER THAN MAV MOS GUIDANCE FOR HIGHS ON SAT/SUN WITH H8 TEMPS 18-20 C SAT/SUN...ESPECIALLY ACRS THE S AND WEST. HAVE CONTINUED THE PRECIP THREAT FOR SAT NIGHT/SUNDAY WITH WEAK FRONT DROPPING THROUGH GREAT LAKES...THOUGH SLIGHTLY SLOWER WITH THE ONSET. ECMWF/ENS SOLUTION ESPECIALLY TRUE FOR THE H5 DEEP LOW PUSHING THROUGH GTLAKES ON MON/TUE. OPERATIONAL GFS CUTS OFF LOW AND LINGERS IT IN WRN GREAT LAKES...WHILE 00Z ECMWF HAS A FARTHER EAST SOLUTION WITH THE CUT OFF LOW. THE ENS MEAN SHOWS A MORE PROGRESSIVE BUT STILL SOLUTION CLOSER TO THE 00Z ECMWF. JUST CHECKING THE 12Z ECMWF NOW HAS UPR LOW A LITTLE FURTHER WEST...SO IF THIS TREND CONTINUES IT MAY BE NECESSARY TO INTRODUCE PRECIP INTO THE NE FORECAST AREA FOR TUE. STILL KEPT TEMPS NEXT WEEK CLOSE TO CLIMATOLOGY...SO FEW CHANGES HERE. IF 12Z ECMWF SOLUTION LOOKS TO BE CHOICE...WOULD THEN NEED TO LOWER TEMPS FOR TUE/WED IN THE NE. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MID LEVEL SHORTWAVE TO DIG SOUTHEAST THRU THE GREAT LAKES TODAY/TONIGHT. ASSOCIATED SLOW MOVING COLD FRONT TO DROP SOUTH INTO THE SRN GREAT LAKES THIS AFTN AND THEN TO NEAR THE OHIO RIVER BY FRIDAY MORNING. IN THE WARM AIRMASS AHD OF THIS FRONT...ISOLD SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVERNIGHT DUE TO THE WEAK CONVERGENCE FROM A PRE- FRONTAL TROF AND MARGINAL INSTBY HAVE DIMINISHED IN COVERAGE. SOME PATCHY MVFR VSBY RESTRICTIONS WL BURN OFF QUICKLY THIS MORNING. EXPECT THE AIRMASS TO DESTABILIZE THIS AFTN. GFS SOLN APPEARS OVER DONE WITH SFC DEWPOINTS OF 75 PLUS AND THUS OVERESTIMATES THE INSTABILITY. NAM APPEARS MORE REALISTIC WITH MODERATE INSTBY DEVELOPING WITH BLYR CAPES OF 2000-2500 J/KG DURG THE AFTN. EXPECT SCTD SHOWERS/THUNDERSTORMS TO DEVELOP DURG THIS AFTN IN THE MODERATE INSTBY AND COVERAGE OF THESE STORMS SHUD INCREASE DURG THE LATE AFTN...ESPECIALLY ACRS THE NRN TAF SITES CLOSER TO THE FRONTAL BOUNDARY. DUE TO UNCERTAINTY OF TIMING AND COVERAGE HAVE TEMPO GROUPS FOR SHOWERS WITH CB MENTIONED. WITH THE FRONTAL BOUNDARY PUSHING THRU THE TAF SITES OVERNIGHT...HAVE CONTD VCSH WITH CB MENTION. HAVE THREAT FOR PRECIP ENDING AT 30 HOUR KCVG TAF SITE AT 15Z ON FRIDAY. OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...SITES SHORT TERM...CONIGLIO LONG TERM...JDR AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 234 PM EDT THU JUN 25 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060>065- 070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 234 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-056-261845- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING- 234 PM EDT THU JUN 25 2009 ...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL CROSS THE AREA TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS IN THE MODERATELY UNSTABLE AIRMASS ASSOCIATED WITH THE FRONT. DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG GETTYSBURG 40.12N 84.50W
06/25/2009 DARKE OH LAW ENFORCEMENT
A CHIMNEY WAS BLOWN OVER. SEVERAL TREES AND POWER LINES
DOWNED.
&&
HATZOSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 216 PM EDT THU JUN 25 2009 KYZ093-096-097-OHZ078-251900- CAMPBELL KY-PENDLETON KY-BRACKEN KY-CLERMONT OH- 216 PM EDT THU JUN 25 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLERMONT... NORTHWESTERN BRACKEN...NORTHEASTERN PENDLETON AND CAMPBELL COUNTIES THROUGH 300 PM EDT... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED FOUR MILES NORTHWEST OF MOSCOW...MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PEACH GROVE...IVOR...MOSCOW...MOUNT AUBURN...NEVILLE...FOSTER...WILLOW GROVE...LENOXBURG...CHILO...BRADFORD...UTOPIA AND JOHNSVILLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
The Cincinnati radar (KILN), 46 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
15 hail, 9 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.
Power lines were also reported down from the storms.
Hail covered the ground in Xenia.
Reports of three quarters of an inch to one inch hail came in from Bloomingburg to Washington Court House.
Large limbs were blown down.
Trees and power lines were blown down on Westfall Road. A car port was also blown onto a vehicle.
Trees and power lines were blown down in town. Some of these were blown down on houses along Kasson Street.
Trees were also reported down in Saint Clair Township.
Numerous roads had high water in the Hamilton and New Miami areas.
Small trees and large limbs were blown down on the bypass to State Route 4.
A widespread area of trees and large limbs was blown down.
Trees and power poles were blown down.
A chimney was knocked down along with several trees and power lines.
Two large oak trees were knocked down on a house, causing extensive damage. Four vehicles were also damaged. The location was reported as being in Hamilton at the corner of Beech and Pleasant avenues.
Large limbs and small trees were blown down by winds that were estimated to be 60 mph.
Hail was reported as occurring in Anderson Township.
Twenty-five homes had water in them with some of the water upwards of three feet deep. Roads were flooded countywide.
Five feet of water was reported over Cook Road.
Minor street flooding occurred in Portsmouth.
Multiple vehicles were stuck in high water and numerous roads were flooded due to the rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2009Every state in 2009This day in weather historyWarnings in Ohio, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183251, 183250, 183267, 183252, 183253, 183255, 183256, 183258, 183259, 183279, 183280, 183277, 183261, 183262, 183263, 183264, 184196, 183265, 183284, 183286, 183287, 183292, 183295, 183289, 183266, 184198, 184201, 184204, 184199.